Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 80, NWS Des Moines, IA

May 28, 2013Clarke County, Decatur County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 28, 2013, 3:26 PM CDT for Clarke County, Decatur County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2013, 3:26 PM CDT (20:26 UTC)
Expired
May 28, 2013, 4:15 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA

The radar

The Des Moines radar (KDMX), 89 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 2:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-403 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WUUS53 KDMX 282026
SVRDMX
IAC039-053-282115-
/O.NEW.KDMX.SV.W.0080.130528T2026Z-130528T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT TUE MAY 28 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 415 PM CDT

* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHWEST OF OSCEOLA...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OSCEOLA...WELDON...LE ROY...OSCEOLA AIRPORT AND WOODBURN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 21 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4080 9401 4097 9402 4115 9366 4100 9355
      4088 9356
TIME...MOT...LOC 2026Z 244DEG 25KT 4092 9383

HAIL...1.00IN
WIND...60MPH

$$

SMALL
3 follow-up statements
719 
WWUS53 KDMX 282036
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
336 PM CDT TUE MAY 28 2013

IAC039-053-282115-
/O.CON.KDMX.SV.W.0080.000000T0000Z-130528T2115Z/
CLARKE IA-DECATUR IA-
336 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DECATUR AND EASTERN CLARKE COUNTIES UNTIL 415 PM CDT...

AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
OSCEOLA...AND MOVING NORTHEAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
OSCEOLA...LE ROY...OSCEOLA AIRPORT AND WOODBURN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 23 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4091 9395 4115 9366 4100 9355 4088 9356
      4086 9391
TIME...MOT...LOC 2036Z 244DEG 25KT 4095 9375

HAIL...1.00IN
WIND...60MPH

$$

SMALL
897 
WWUS53 KDMX 282051
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
351 PM CDT TUE MAY 28 2013

IAC053-282101-
/O.CAN.KDMX.SV.W.0080.000000T0000Z-130528T2115Z/
DECATUR IA-
351 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4090 9377 4097 9382 4115 9366 4100 9355
      4092 9356
TIME...MOT...LOC 2051Z 248DEG 29KT 4098 9362

$$

IAC039-282115-
/O.CON.KDMX.SV.W.0080.000000T0000Z-130528T2115Z/
CLARKE IA-
351 PM CDT TUE MAY 28 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN CLARKE
COUNTY UNTIL 415 PM CDT...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OSCEOLA...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WOODBURN.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 27 AND 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN DES
MOINES.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4090 9377 4097 9382 4115 9366 4100 9355
      4092 9356
TIME...MOT...LOC 2051Z 248DEG 29KT 4098 9362

HAIL...1.00IN
WIND...60MPH

$$

SMALL
189 
WWUS53 KDMX 282059
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
359 PM CDT TUE MAY 28 2013

IAC039-282109-
/O.CAN.KDMX.SV.W.0080.000000T0000Z-130528T2115Z/
CLARKE IA-
359 PM CDT TUE MAY 28 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLARKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1000 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4090 9377 4097 9382 4115 9366 4100 9355
      4092 9356
TIME...MOT...LOC 2059Z 248DEG 29KT 4100 9354

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:32 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 28, 12:32 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT TUE MAY 28 2013

.SHORT TERM.../TODAY /...
ISSUED AT 349 AM CDT TUE MAY 28 2013

ONGOING PRECIPITATION ACROSS CENTRAL IOWA WILL CONTINUE TO PUSH
EASTWARD WITH SHORTWAVE...AND EXPECT ONGOING LINGERING SCATTERED
THUNDERSTORMS OR SHOWERS BY 18Z. SECONDARY SHORTWAVE ACROSS NORTHERN
NE/SOUTHERN SD WILL ALSO CONTINUE TO PUSH EASTWARD AND WILL BRING
SOME ADDITIONAL PRECIPITATION TO NORTHERN IOWA FOR THE EARLY MORNING
HOURS. IN ADDITION...SATURATED SOILS AND COOLER TEMPS HAVE ALLOWED
FOR FOG DEVELOPMENT ACROSS THE NORTH...WITH DENSE FOG. DENSE FOG
ADVISORY OUT FOR AREA FOR THE EARLY MORNING HOURS...HOWEVER
VISIBILITIES MAY IMPROVE SOMEWHAT AS PRECIPITATION PUSHES IN...BUT
WILL STILL SEE RESTRICTIONS.

EXPECT TEMPERATURES TO WARM ABOVE YESTERDAY AGAIN TODAY AS WEAK WAA
PUSHES IN TO THE AREA...ESPECIALLY THE WEST. HOWEVER...WITH CLOUDS
LINGERING ESPECIALLY IN THE NORTHEAST DO NOT ANTICIPATE MUCH MIXING
AND HAVE DROPPED TEMPERATURES THERE SLIGHTLY. THOUGH IF CLOUDS CLEAR
OUT TEMPERATURES LIKELY TOO LOW. FOCUS THEN TURNS TO PRECIPITATION
CHANCES FOR THIS AFTERNOON AS BOUNDARY ACROSS SOUTHERN IOWA/NORTHERN
MISSOURI BECOMES FOCUS FOR THUNDERSTORM DEVELOPMENT. WITH OVERNIGHT
MCS ACROSS MISSOURI ANTICIPATE DEVELOPMENT ACROSS NORTHERN MISSOURI
ALONG OUTFLOW BOUNDARY FIRST...WITH SOME INTO SOUTHERN IOWA IN THE
LATE AFTERNOON HOURS. CAPE VALUES INCREASE TO AROUND 2000 J/KG IN
THE SOUTH AND WEST FOR THE AFTERNOON HOURS...HOWEVER BEST SHEAR
REMAINS WELL TO THE EAST...AND THERE IS A THREAT FOR SEVERE WEATHER
IN THE AFTERNOON...BEST CHANCES LOOK SOUTH OF IOWA.

.LONG TERM.../TONIGHT THROUGH MONDAY/...
ISSUED AT 349 AM CDT TUE MAY 28 2013

MAIN CONCERNS ARE CONTINUED CHANCES FOR MODERATE TO HEAVY RAINFALL
AND POTENTIAL SHIFTING TOWARD SEVERE WEATHER WEDNESDAY THROUGH
THURSDAY EVENING. EARLY IN THE PERIOD WE WILL SEE YET ANOTHER WAVE
AND INCREASING WARM AIR ADVECTION INTO THE WARM FRONTAL/OLD OUTFLOW
BOUNDARY NOW OVER MISSOURI AS IT BEGINS TO LIFT NORTH TUESDAY NIGHT.
WITH H850 WINDS AGAIN INCREASING OVERNIGHT...EXPECT TO SEE ANOTHER
ROUND OF RAINFALL. SOME QUESTIONS REMAIN AS TO HOW FAR NORTH THE
AREA OF THUNDER WILL DRIFT TONIGHT. BOTH THE 00Z 4KM WRF AND GFS/NAM
AND 12Z EURO SUGGEST THAT THE SOUTHERN AREAS WILL AGAIN SEE MORE
RAINFALL THAN THE NORTH WITH THE POTENTIAL OF 1-2 INCHES ONCE AGAIN.
THE RAINFALL LAST EVENING TURNED OUT TO BE MORE PROGRESSIVE WITH A
DEVELOPED MCV TRACKING ENE WITH TIME.  THIS PROVED TO HELP MITIGATE
ANY WIDESPREAD HEAVY RAINFALL...THOUGH THE COMMA HEAD PROVIDED OVER
AN INCH AS IT MOVED NORTHEAST WITH TIME. TONIGHT THE THUNDER LOOKS
MORE TIED TO THE OLD BOUNDARY WHICH MAY PROVE MORE PROBLEMATIC OVER
THE FAR SOUTH AND NORTHERN MISSOURI. FOR NOW...WILL LEAVE ANY
ADDITIONAL HEADLINES FOR THE DAY CREW TO SEE WHERE THE BEST CHANCES
FOR HEAVY RAINFALL MAY BE. CURRENTLY THE SOUTH IS FAVORED AGAIN. AS
WE TRANSITION INTO WEDNESDAY THE H850 WINDS INCREASE DURING THE DAY
EVEN THOUGH THE H500 TROUGH LAGS THE ARRIVAL OF LOWER LEVEL WINDS.
THIS SHOULD SET THE STAGE FOR BETTER CHANCES FOR SOME SEVERE WEATHER
EITHER LATE WEDNESDAY AFTERNOON OR WEDNESDAY NIGHT AS THE H500
SYSTEM TRACKS INTO THE AREA. THE CHANCES FOR MORE STORMS CONTINUES
INTO THURSDAY WITH FAIRLY STRONG WIND FIELDS THROUGH THE COLUMN. BY
THE AFTERNOON THE GREATER THREAT FOR MORE ORGANIZED SEVERE LOOKS TO
BE SLOWLY SHIFTING EAST WITH MOST OF THE MODELS HINTING AT A BREAK
COMING UP BY FRIDAY ACROSS THE REGION. UNTIL THAT TIME...THERE IS
STILL THE POTENTIAL FOR PERIODIC HEAVY RAINFALL WHICH WILL HAVE TO
BE EVALUATED EVERY FORECAST PERIOD. HIGHS OVER THE NEXT SEVERAL DAYS
LIKELY TO WARM A BIT BUT CLOUDS AND CONVECTION WILL DAMPEN ANY
REALLY WARM TEMPERATURES ABOUT THE 78 TO 84 RANGE. LOWS OVERNIGHT
WILL HANG IN THE 60S UNTIL FRIDAY NIGHT WHEN COOLER AIR GETS DRAWN
INTO THE REGION ALONG WITH DRIER AIR.

&&

.AVIATION...28/18Z
 ISSUED AT 1228 PM CDT TUE MAY 28 2013

GENERALLY CONVECTIVE ENVIRONMENT THAT HAS PREVAILED OVER THE LAST
SEVERAL DAYS WILL PERSIST THROUGH THE COMING TAF PERIOD AND
BEYOND. THIS MEANS MULTIPLE OPPORTUNITIES FOR THUNDERSTORMS...LOW
CIGS/VSBYS...FOG DEVELOPMENT...ETC. FOR NOW IT APPEARS THAT THE
BEST TS CHANCES WILL BE IN THE SOUTH THIS EVE AND
TONIGHT...SPREADING INTO THE NORTH TOWARD WED MORNING...BUT THERE
IS A CONSIDERABLE DEGREE OF UNCERTAINTY SO HAVE JUST GONE WITH
VCTS FOR NOW. FOG REDEVELOPMENT WILL ALSO RELY HEAVILY ON THE
THUNDERSTORMS AND ASSOCIATED CONVECTIVE DEBRIS CLOUDS...OR LACK
THEREOF...SO WHILE DENSE FOG IS POSSIBLE HAVE ONLY GONE WITH MVFR
VSBYS FOR NOW. EXPECT DETAILS TO BE BETTER REFINED FOR THE 00Z
ISSUANCE AND SUBSEQUENT AMENDMENTS.

&&

.HYDROLOGY...
ISSUED AT 349 AM CDT TUE MAY 28 2013

FLASH FLOOD DISCUSSION...
RAINFALL HAS ENDED ACROSS THE AREA THIS MORNING SO THE FLASH FLOOD
WATCH FOR THIS MORNING HAS BEEN CANCELLED. HOWEVER...ADDITIONAL
STORMS ARE EXPECTED TO DEVELOP LATER TODAY OR TONIGHT. THE MAIN
FOCUS TONIGHT LOOKS TO BE ACROSS THE SOUTHERN HALF ONCE AGAIN
WITH POTENTIAL FOR ANOTHER ROUND OF HEAVY RAINS AS OLD
OUTFLOW/WARM FRONT REMAINS THE FOCUS FOR ADDITIONAL MASS
CONVERGENCE. GRIDDED FLASH FLOOD GUIDANCE SHOULD RECOVER SOMEWHAT
WITH BREAK OVER MOST OF AREA TODAY...BUT OVERALL CONDITIONS WILL
REMAIN ABOUT THE SAME WITH SOUTH HALF GENERALLY AT 1-2 INCH
CRITERIA IN ONE HOUR AND 1.5 TO 2.25 FOR 3 HOUR RAINFALL TOTALS.
WITH EXPECTATION OF ADDITIONAL THUNDERSTORMS PRODUCING SIMILAR
AMOUNTS TONIGHT.

RIVER FLOOD DISCUSSION...
NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE FORECAST AREA
FOR A RANGE OF CONDITIONS RANGING FROM MAJOR TO MINOR FLOODING.
MAJOR FLOODING IS CURRENTLY FORECAST IN ONE LOCATION...THE NORTH
RACCOON RIVER NEAR PERRY. WITH THE LOCAL FLUCTUATIONS IN RAINFALL
FORECASTS OVER THE NEXT COUPLE OF DAYS...RIVER FORECASTS WILL HAVE
TO BE MONITORED CLOSELY AND ADJUSTED BASED ON CHANGES TO FORECAST
RAINFALL. AGAIN...IT IS IMPORTANT TO KEEP IN MIND THAT THE RIVER
FORECASTS MAY FLUCTUATE DEPENDING ON FUTURE RAINFALL AMOUNTS AND
PLACEMENT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AWB
LONG TERM...REV
AVIATION...LEE
HYDROLOGY...REV/LEE
Hazardous weather outlook, May 28, 2:41 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
241 PM CDT TUE MAY 28 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>060-070-071-291100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
241 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE
AREA LATER THIS EVENING AND OVERNIGHT. A FEW STORMS COULD BE
SEVERE AND WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN
AND FLOODING.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THIS WEEK.

IAZ061-062-072>075-081>086-092>097-291100-
JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
241 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST FROM THIS
AFTERNOON INTO TONIGHT. SOME STORMS WILL BE SEVERE...WITH LARGE
HAIL THE PRIMARY THREAT BUT DAMAGING WINDS AND TORNADOES ALSO
POSSIBLE. THE STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL
LEADING TO ADDITIONAL FLASH FLOODING.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT...AND
AGAIN AT TIMES THROUGH THIS WEEK.

LEE

In the hours before

Special weather statement, May 28, 2:45 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
245 PM CDT TUE MAY 28 2013

IAZ074-075-083>086-093>097-282100-
MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...KNOXVILLE...OSKALOOSA...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
245 PM CDT TUE MAY 28 2013

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST IOWA...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A MOUNT AYR TO
CHARITON TO OSKALOOSA LINE...AND EVENTUALLY AFFECT LOCATIONS
FARTHER TO THE SOUTH AND EAST AS WELL. AS THE STORMS CONTINUE TO
STRENGTHEN...SOME WILL LIKELY PRODUCE LOCALLY HEAVY RAINS WITH
PONDING WATER ON ROADS...RAPID RISES IN SMALL STREAMS AND
CREEKS...AND POTENTIALLY FLASH FLOODING. A FLASH FLOOD WATCH
REMAINS IN EFFECT.

THE STORMS MAY ALSO PRODUCE SEVERE WEATHER WITH LARGE HAIL OF TWO
INCHES OR MORE IN DIAMETER...DAMAGING WINDS...AND POSSIBLY
TORNADOES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM.

SMALL
Local storm report, May 28, 3:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
302 PM CDT TUE MAY 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     FLOOD            2 N ADEL                41.64N 94.03W
05/28/2013                   DALLAS             IA   EMERGENCY MNGR

            HIGHWAY 169 WILL BE CLOSING DUE TO FLOODING JUST NORTH OF
            ADEL

&&

JJOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:47 PM CDTRiver Flood WarningDMXLucas, Wayne52 hr
May 27, 11:32 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor58 min
May 28, 3:43 AM CDTDense Fog AdvisoryDMXCerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more5 hr
May 28, 2:33 PM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Jasper and 12 more13 hr
May 28, 3:09 PM CDTFlash Flood WarningDMXLucas, Mahaska, Marion, Monroe6 hr
May 28, 3:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas43 min
May 28, 4:12 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion, Monroe48 min
May 28, 4:41 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello64 min
May 28, 5:06 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union39 min
May 28, 5:48 PM CDTFlash Flood WarningDMXAdams, Ringgold, Taylor, Union6 hr
May 28, 5:53 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas37 min
May 28, 6:07 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union38 min
May 28, 6:10 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur35 min
May 28, 6:15 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor45 min
May 28, 6:22 PM CDTFlash Flood WarningDMXAppanoose, Clarke, Decatur, Lucas, Mahaska, Monroe and 2 more6 hr
May 28, 6:23 PM CDTSevere Thunderstorm WarningDMXMonroe, Wapello37 min
May 28, 6:57 PM CDTSevere Thunderstorm WarningDMXLucas, Monroe, Wapello63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.